Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 1, NWS El Paso, TX

January 14, 2006

NWS El Paso, TX issued this wind advisory at Jan 14, 2006, 3:40 PM MST. It took effect at Jan 15, 2006, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 3:40 PM MST (22:40 UTC)
In effect from
Jan 15, 2006, 11:00 AM MST
Expired
Jan 15, 2006, 6:00 PM MST
In force
7 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 142240
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
340 PM MST SAT JAN 14 2006

...HIGH WINDS EXPECTED ACROSS MUCH OF THE AREA SUNDAY AFTERNOON
AHEAD OF AN APPROACHING STORM SYSTEM...

.A STRONG UPPER LEVEL STORM SYSTEM DEVELOPING OVER THE ROCKIES...
AND A STRENGTHENING SURFACE LOW OVER THE PLAINS...WILL WORK TO
PRODUCE WINDY CONDITIONS BEGINNING SUNDAY MORNING AND LASTING INTO
EARLY SUNDAY EVENING.

NMZ022>025-030>032-TXZ055-056-150645-
/O.NEW.KEPZ.WI.Y.0001.060115T1800Z-060116T0100Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
340 PM MST SAT JAN 14 2006

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THROUGH
6 PM MST SUNDAY.

WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH SUNDAY MORNING.
WIND GUSTS NEAR 50 MPH ARE EXPECTED. ISOLATED AREAS OF STRONGER
WINDS ARE LIKELY ALONG AND DOWNWIND OF EAST FACING SLOPES AND
THROUGH MOUNTAIN PASSES. BLOWING DUST WILL ACCOMPANY THESE
WINDS...AND A FEW AREAS OF VISIBILITIES BELOW 1 MILE WILL CREATE
HAZARDOUS DRIVING CONDITIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. ALSO...ALL MOTORISTS SHOULD BE ALERT
FOR AREAS OF POOR VISIBILITY IN BLOWING SAND AND DUST AT LOWER
ELEVATIONS. USE EXTRA CAUTION.

$$
PIEPER
2 follow-up statements
000 
WWUS74 KEPZ 151043
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
343 AM MST SUN JAN 15 2006

...HIGH WINDS EXPECTED ACROSS MUCH OF THE AREA SUNDAY AFTERNOON
AHEAD OF AN APPROACHING STORM SYSTEM...

.A STRONG UPPER LEVEL STORM SYSTEM DEVELOPING OVER THE ROCKIES...
AND A STRENGTHENING SURFACE LOW OVER THE PLAINS...WILL WORK TO
PRODUCE WINDY CONDITIONS BEGINNING SUNDAY MORNING AND LASTING
INTO EARLY SUNDAY EVENING.

NMZ022>025-030>032-TXZ055-056-151845-
/O.CON.KEPZ.WI.Y.0001.060115T1800Z-060116T0100Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
343 AM MST SUN JAN 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH SUNDAY
MORNING. WIND GUSTS NEAR 50 MPH ARE EXPECTED. ISOLATED AREAS OF
STRONGER WINDS ARE LIKELY ALONG AND DOWNWIND OF EAST FACING
SLOPES AND THROUGH MOUNTAIN PASSES. BLOWING DUST WILL ACCOMPANY
THESE WINDS...AND A FEW AREAS OF VISIBILITIES BELOW 1 MILE WILL
CREATE HAZARDOUS DRIVING CONDITIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...ALL MOTORISTS SHOULD
BE ALERT FOR AREAS OF POOR VISIBILITY IN BLOWING SAND AND DUST AT
LOWER ELEVATIONS. USE EXTRA CAUTION.

$$
000 
WWUS74 KEPZ 151921
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1221 PM MST SUN JAN 15 2006

...HIGH WINDS EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON
AHEAD OF AN APPROACHING STORM SYSTEM...

.A STRONG UPPER LEVEL STORM SYSTEM DEVELOPING OVER THE ROCKIES...
AND A STRENGTHENING SURFACE LOW OVER THE PLAINS...WILL WORK TO
PRODUCE WINDY CONDITIONS LASTING INTO THE EARLY EVENING HOURS.

NMZ022>025-030>032-TXZ055-056-160100-
/O.CON.KEPZ.WI.Y.0001.000000T0000Z-060116T0100Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
1221 PM MST SUN JAN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS
AFTERNOON. WIND GUSTS NEAR 45 MPH ARE EXPECTED IN MOUNTAINOUS AREAS.
ISOLATED AREAS OF STRONGER WINDS ARE POSSIBLE ALONG AND DOWNWIND OF
EAST FACING SLOPES AND THROUGH MOUNTAIN PASSES. BLOWING DUST MAY
ACCOMPANY THESE WINDS...AND A FEW AREAS OF VISIBILITIES BELOW 3
MILES CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...ALL MOTORISTS SHOULD
BE ALERT FOR AREAS OF POOR VISIBILITY IN BLOWING SAND AND DUST AT
LOWER ELEVATIONS. USE EXTRA CAUTION.

$$
PIEPER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 14, 3:32 PM MST, 8 minutes earlier.

Area forecast discussion, Jan 14, 3:32 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
332 PM MST SAT JAN 14 2006

.SYNOPSIS...STRONG UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEAST
ACROSS NEW MEXICO BEGINNING TONIGHT THROUGH EARLY TUESDAY. THE
MAIN IMPACTS WITH THIS SYSTEM ARE STRONG GUSTY WINDS...MOUNTAIN
SNOWS WITH LOWLAND PRECIP MIX...AND UNSEASONABLY COLD
TEMPERATURES. PATTERN STABILIZES MIDWEEK...WITH ANOTHER WEAKER LOW
PRESSURE TROUGH EXPECTED NEXT WEEKEND.

&&

.DISCUSSION...PARTLY TO MOSTLY CLOUDY SKIES WERE NOTED ACROSS MOST
AREAS THIS AFTERNOON...AS APPROACHING SYSTEM BEGINS TO TAP
HIGH AND MID LEVEL MOISTURE OFF SUB TROPICAL JET. BEGINNING EARLY
TOMORROW EVENING COLDER AIR SHOULD BEGIN TO MAKE ITS WAY
SOUTHEAST ACROSS THE GILA WILDERNESS....AND ACROSS WEST TEXAS BY
EARLY MONDAY. 1000MB TO 500MB THICKNESSES FALL TO 540 DECAMETERS
MONDAY AFTERNOON ACROSS THE AREA. LOOKING FOR RAIN AND SNOW MIX
ACROSS THE LOWLANDS MONDAY AND TUESDAY...WITH ICE PELLETS
POSSIBLE AT TIMES EACH AFTERNOON AS COLD AIR ALOFT ASSISTS WITH
CONVECTION. MOUNTAIN SNOW ACCUMULATIONS UP TO A FEW INCHES ARE POSSIBLE
ACROSS THE GILA AND SACRAMENTO RANGES...BUT WILL HOLD OFF ON SNOW
ADVISORY FOR NOW AS MOISTURE APPEARS LIMITED WITH THIS SYSTEM.
GUSTY WEST TO NORTHWEST WINDS HOWEVER...LOOK FAVORABLE TOMORROW AS
MIXING ALLOWS STRONGER WINDS FROM 150 KT JET. WILL ISSUE WIND
ADVISORY TOMORROW FOR ALL ZONES...VALID FROM 10AM THROUGH 6PM.

&&

.AVIATION...(15/00Z-16/00Z)...
VFR CIGS (MID/HIGH CLOUDS). LITTLE OR NO WX EXPECTED WITH CLOUDS.
AFT 17Z SUNDAY...SFC WNDS INCRG SW25-35G45 KTS.
ISOLD VSBYS AOB 1SM IN BD.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 43  64  35  44  17 /  10  10  20  20  10
SIERRA BLANCA TX        42  64  34  43  19 /  10  10  20  20  30
LAS CRUCES              40  63  34  46  16 /  10  10  20  20  10
ALAMOGORDO              38  62  33  42  12 /  10  10  20  20  30
CLOUDCROFT              25  44  18  34   9 /  10  10  20  30  30
TRUTH OR CONSEQUENCES   33  61  31  45  12 /  10  30  20  20  10
SILVER CITY             40  56  25  41  13 /  20  30  30  30  10
DEMING                  39  60  32  44  14 /  20  30  20  20  10
LORDSBURG               38  57  30  45  13 /  20  30  20  20   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY SUNDAY VALID FROM 15/1800Z TO 16/0100Z
FOR NMZ022>026-030-031 AND TXZ055-056

22
Hazardous weather outlook, Jan 14, 6:00 AM MST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
600 AM MST SAT JAN 14 2006

NMZ022>025-030>032-TXZ055-056-142100-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
600 AM MST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER A STRONG LOW
PRESSURE SYSTEM WILL AFFECT THE REGION SUNDAY AND MONDAY...BRINGING
VERY STRONG WINDS ESPECIALLY ON SUNDAY WITH GUSTS OF 45 TO 50 MPH
POSSIBLE AND EVEN HIGHER GUSTS IN THE HIGHER ELEVATIONS OF
THE GILA AND SACRAMENTO MOUNTAINS. AREAS OF BLOWING DUST ARE LIKELY
SUNDAY AFTERNOON. THERE IS A CHANCE OF RAIN AND SNOW SHOWERS AT THE
LOWER ELEVATIONS AND SNOW SHOWERS OVER THE HIGHER TERRAIN OF THE CWA
WITH THIS SYSTEM AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

20

In the hours before

Special weather statement, Jan 14, 2:55 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
255 PM MST SAT JAN 14 2006

NMZ022>025-030>032-TXZ055-056-151245-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
255 PM MST SAT JAN 14 2006

...WINTER WEATHER CONDITIONS EXPECTED ACROSS SOUTHERN NEW MEXICO
AND WESTERN TEXAS SUNDAY NIGHT THROUGH MONDAY...

STARTING SUNDAY AND CONTINUING INTO TUESDAY MORNING...SIGNIFICANT
CHANGES ARE EXPECTED AS A STORM SYSTEM BRINGS AN EPISODE OF
WINTER WEATHER TO THE AREA. A VERY STRONG STORM SYSTEM ALOFT AND
ASSOCIATED DEVELOPING SURFACE LOW IN EASTERN COLORADO WILL
COMBINE TO BRING A MIX OF RAIN...ICE PELLET...AND SNOW SHOWERS TO
THE MOUNTAINS BY SUNDAY AFTERNOON...SPREADING TO LOWLAND AREAS
EARLY MONDAY. THE GILA AND SACRAMENTO MOUNTAIN AREAS CAN EXPECT
AS MUCH AS TWO INCHES OF SNOWFALL ACCUMULATION SUNDAY NIGHT
THROUGH EARLY TUESDAY MORNING.

INITIALLY DRY CONDITIONS WILL MEAN THAT THE LOWLANDS WILL SEE A
DELAY IN THE ONSET OF PRECIPITATION...AND CAN EXPECT THE
POSSIBILITY OF LIGHT RAIN...ICE PELLET...OR SNOW SHOWERS TO HOLD
OFF UNTIL MONDAY MORNING...BUT LINGER THROUGH EARLY TUESDAY
MORNING. NO SNOW ACCUMULATION IS EXPECTED IN THE LOWLANDS AT
THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS OR
UPDATES.

PIEPER

Nearby

Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.